Alert archive / California / Wind Advisories in 2024

Wind Advisory 2, NWS Los Angeles, CA

January 4, 2024Ventura County, California

NWS Los Angeles, CA issued this wind advisory at Jan 4, 2024, 9:09 AM PST for Ventura County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2024, 9:09 AM PST (17:09 UTC)
Expired
Jan 4, 2024, 1:08 PM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2024-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2024-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS76 KLOX 041709
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
909 AM PST Thu Jan 4 2024

CAZ352-353-376-378-050300-
/O.CAN.KLOX.HW.W.0001.000000T0000Z-240105T0900Z/
/O.EXB.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Santa Ynez Mountains Eastern Range-
Santa Barbara County Interior Mountains-
Southern Ventura County Mountains-Interstate 5 Corridor-
Including the cities of Montecito Hills, Big Pine Mountain, 
Figueroa Mountain, San Rafael Mountain, Rose Valley, Matilija, 
Topatopa Mountains, Tejon Pass, Gorman, and Pyramid Lake
909 AM PST Thu Jan 4 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 mph with gusts up to 45 to 55 mph.

* WHERE...Santa Ynez Mountains Eastern Range, Santa Barbara 
  County Interior Mountains, Southern Ventura County Mountains 
  and Interstate 5 Corridor.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ087-366-367-041815-
/O.CAN.KLOX.WI.Y.0001.000000T0000Z-240105T0900Z/
Catalina and Santa Barbara Islands-Los Angeles County Beaches-
Palos Verdes Hills-
Including the cities of Avalon, LAX, Long Beach, Redondo Beach, 
Santa Monica, Torrance, and Rancho Palos Verdes
909 AM PST Thu Jan 4 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased. Therefore, the Wind Advisory is cancelled.

$$

CAZ356-357-050300-
/O.NEW.KLOX.WI.Y.0002.240104T1709Z-240105T1800Z/
Lake Casitas-Ojai Valley-
Including the cities of Meiners Oaks, Oak View, and Ojai
909 AM PST Thu Jan 4 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Lake Casitas and Ojai Valley.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ377-050300-
/O.EXB.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Northern Ventura County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, and Ozena
909 AM PST Thu Jan 4 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 to 55 mph.

* WHERE...Northern Ventura County Mountains.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ088-349>351-358-362-369>372-374-375-379-380-050300-
/O.EXT.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Santa Clarita Valley-Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
Santa Ynez Mountains Western Range-Central Ventura County Valleys-
Malibu Coast-Western Santa Monica Mountains Recreational Area-
Eastern Santa Monica Mountains Recreational Area-
Calabasas and Agoura Hills-Western San Fernando Valley-
Southeastern Ventura County Valleys-Santa Susana Mountains-
Western San Gabriel Mountains and Highway 14 Corridor-
Eastern San Gabriel Mountains-
Including the cities of Lake Castaic, Newhall, Santa Clarita, 
Valencia, El Capitan State Beach, Gaviota, Jalama Beach, 
Refugio State Beach, Carpinteria, Goleta, Montecito, 
Santa Barbara, San Marcos Pass, Fillmore, Piru, Santa Paula, 
Malibu, Pacific Palisades, Malibu Bowl, Topanga, 
Westlake Village, Malibu Lake, Northridge, Woodland Hills, 
Van Nuys, Chatsworth, Moorpark, Newbury Park, Simi Valley, 
Thousand Oaks, Oat Mountain, Acton, Warm Springs, Mill Creek, 
Mount Wilson, Mount Baldy, Wrightwood, 
and The Angeles Crest Highway
909 AM PST Thu Jan 4 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 to 45 mph.

* WHERE...Portions of the mountains and valleys of southwest 
  California.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cohen
1 follow-up statement
157 
WWUS76 KLOX 042108
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
108 PM PST Thu Jan 4 2024

CAZ371-050900-
/O.CAN.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
/O.NEW.KLOX.FR.Y.0001.240105T0800Z-240105T1800Z/
Calabasas and Agoura Hills-
Including the cities of Westlake Village and Malibu Lake
108 PM PST Thu Jan 4 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 33 degrees will result in frost
  formation. Winds continue decreasing, and the Wind Advisory is
  cancelled.

* WHERE...Calabasas and Agoura Hills.

* WHEN...From midnight tonight to 10 AM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if 
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ349-350-369-379-380-042215-
/O.CAN.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Santa Barbara County Southwestern Coast-
Santa Barbara County Southeastern Coast-
Western Santa Monica Mountains Recreational Area-
Western San Gabriel Mountains and Highway 14 Corridor-
Eastern San Gabriel Mountains-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, Carpinteria, Goleta, 
Montecito, Santa Barbara, Malibu Bowl, Acton, Warm Springs, 
Mill Creek, Mount Wilson, Mount Baldy, Wrightwood, 
and The Angeles Crest Highway
108 PM PST Thu Jan 4 2024

...WIND ADVISORY IS CANCELLED...

Winds continue decreasing, and the Wind Advisory is cancelled.

$$

CAZ356-357-042215-
/O.CAN.KLOX.WI.Y.0002.000000T0000Z-240105T1800Z/
Lake Casitas-Ojai Valley-
Including the cities of Meiners Oaks, Oak View, and Ojai
108 PM PST Thu Jan 4 2024

...WIND ADVISORY IS CANCELLED...

Winds continue decreasing, and the Wind Advisory is cancelled.

$$

CAZ351>353-376>378-050900-
/O.NEW.KLOX.HW.A.0001.240107T0000Z-240108T0300Z/
/O.CON.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Santa Ynez Mountains Western Range-
Santa Ynez Mountains Eastern Range-
Santa Barbara County Interior Mountains-
Southern Ventura County Mountains-
Northern Ventura County Mountains-Interstate 5 Corridor-
Including the cities of San Marcos Pass, Montecito Hills, 
Big Pine Mountain, Figueroa Mountain, San Rafael Mountain, 
Rose Valley, Matilija, Topatopa Mountains, Lockwood Valley, 
Mount Pinos, Ozena, Tejon Pass, Gorman, and Pyramid Lake
108 PM PST Thu Jan 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY LATE AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with
  gusts up to 50 mph. For the High Wind Watch, northwest to north
  winds 20 to 30 mph with gusts up to 60 to 70 mph possible.

* WHERE...Santa Ynez Mountains Western Range, Santa Ynez 
  Mountains Eastern Range, Santa Barbara County Interior 
  Mountains, Southern Ventura County Mountains, Northern Ventura 
  County Mountains and Interstate 5 Corridor.

* WHEN...For the Wind Advisory, until 10 AM PST Friday. For the 
  High Wind Watch, from Saturday afternoon through Sunday 
  evening.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Light to moderate snow showers have the
  potential to impact the Interstate-5 corridor and the northern
  Ventura County mountains Saturday night into Sunday. While
  accumulating snows are uncertain, there is a 40 percent chance
  of 1-2 inches of snow and a 10 percent chance of 2-4 inches of
  snow. The snow could combine with the strong winds to create
  significant visibility restrictions, along with hazardous
  travel. This includes the Interstate-5 Grapevine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CAZ088-358-362-370-372-374-375-050900-
/O.CON.KLOX.WI.Y.0001.000000T0000Z-240105T1800Z/
Santa Clarita Valley-Central Ventura County Valleys-Malibu Coast-
Eastern Santa Monica Mountains Recreational Area-
Western San Fernando Valley-Southeastern Ventura County Valleys-
Santa Susana Mountains-
Including the cities of Lake Castaic, Newhall, Santa Clarita, 
Valencia, Fillmore, Piru, Santa Paula, Malibu, Pacific Palisades,
Topanga, Northridge, Woodland Hills, Van Nuys, Chatsworth, 
Moorpark, Newbury Park, Simi Valley, Thousand Oaks, 
and Oat Mountain
108 PM PST Thu Jan 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 40 to 55 mph.

* WHERE...Santa Clarita Valley, Central Ventura County Valleys, 
  Malibu Coast, Eastern Santa Monica Mountains Recreational 
  Area, Western San Fernando Valley, Southeastern Ventura County 
  Valleys and Santa Susana Mountains.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ549-550-050900-
/O.NEW.KLOX.HW.A.0001.240107T0000Z-240108T0300Z/
San Miguel and Santa Rosa Islands-Santa Cruz and Anacapa Islands-
Including the cities of Cuyler Harbor and Smugglers Cove
108 PM PST Thu Jan 4 2024

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

* WHAT...Northwest to north winds 30 to 40 mph with gusts up to 
  60 to 70 mph possible.

* WHERE...San Miguel and Santa Rosa Islands and Santa Cruz and 
  Anacapa Islands.

* WHEN...From Saturday afternoon through Sunday evening.

* IMPACTS...Damaging winds could blow down large objects such as 
  trees and power lines. Power outages are possible. Travel 
  could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Cohen

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 5:05 AM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 4, 5:05 AM PST, 4 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
505 AM PST Thu Jan 4 2024

.SYNOPSIS...04/1246 AM.

Scattered snow showers will continue over the northern Ventura
County mountains through this morning. Otherwise, Dry, windy and
cool conditions are expected in most areas through the remainder
of this week. The next storm system will bring windy conditions to
the region again late this weekend into early next week, though
any precipitation should be light. An exception will be along the
north slopes, where a couple inches of snow could occur.

&&

.SHORT TERM (TDY-SAT)...04/418 AM.

Skies were mostly cloudy in the mountains and across interior
portions of SLO and SBA Counties early this morning. There were
some lingering showers in the mountains, particularly on northern
slopes of the mtns of Ventura County and northwestern L.A.
County. Snow levels were between 3500 and 4000 feet. There will be
local additional snow accumulations of 1 to 2 inches in the mtns
early this morning. While most mountain areas will not see much
more additional snow, the combination of leftover snow
accumulations and icy conditions will make for difficult travel
today, possibly even on portions of Interstate 5 early this
morning. Gusty north winds continued in these areas as well. A
Winter Weather Advisory is in effect for the northern mountains of
Ventura County through late this morning. Once the snow ends,
gusty winds will continue, so this will likely be replaced by a
Wind Advisory later this morning.

Elsewhere across the region, skies were mostly clear to partly
cloudy. Areas of damaging northwest to north winds with gusts to
60 mph will affect the interior mountains of SBA County, the
eastern Santa Ynez Range, the Ventura County mtns, and the
Interstate-5 Corridor. A High Wind Warning is in effect for these
areas until just after midnight night. There may be a brief lull
in the winds for a while later this morning, but they are expected
to increase again this afternoon.

Elsewhere, Wind Advisories were in effect through late tonight for
much of the region, including the eastern and central mountains of
L.A. County, the Santa Monica mountains, the eastern Ventura
County Valleys, the San Fernando and Santa Clarita Valleys,
coastal sections of western L.A. County including the Malibu area,
and the western Santa Ynez mountains and southwestern SBA County
Coast. Today will be a rather chilly day, with max temps no higher
than the mid 60s in any area west of the mountains, in the upper
40s and 50s in the Antelope Valley, and in the 30s and 40s in the
mountains. This is several degrees below normal in most areas.

A northwesterly flow pattern aloft will linger across the area
tonight through Fri night. Winds aloft will gradually relax
tonight, and winds should drop below advisory levels in most areas
by late tonight. Skies will be mostly clear tonight ans Fri. it
will be very chilly in wind sheltered areas tonight, with some
local frost in the valleys of Ventura County, and across coastal
portions of the interior Central Coast. There should be a bit too
much wind for a widespread freeze in areas that have not gotten
one yet this fall or winter. Max temps may be up a few degrees in
most areas on Fri as heights and thicknesses rise a bit.

A short wave trough will move through the fast northwesterly flow
aloft just to the east of the region late Fri and Fri night. This
will cause winds aloft to increase again Fri night, and an area of
decent subsidence will overspread the region. In addition, N-S
gradients will tick upward a bit. Therefore, NW to N winds may
increase again late Fri afternoon into Fri night, likely requiring
advisories in some areas Fri night. It will generally be mostly
clear Fri night, and once again, it will be very chilly where it
is not windy. In fact, Fri night should be a bit colder than
tonight in many areas.

An upper low will drop southward along the coast of British
Columbia and into the Pacific NW Fri night and Sat, with a trough
and a westerly jet sagging southward down the West Coast. This
should cause the northwesterly flow across the region to become
more westerly. Some clouds will likely increase on Sat,
particularly north of Point Conception. Max temps on Sat, should
be quite similar to those on Fri in most areas, generally near to
slightly below normal.

.LONG TERM (SUN-WED)...04/458 AM.

There is growing confidence that the trough moving through the
Pac NW Sat will take an inside track into the Great Basin Sat
night and Sun, resulting in a very strong and cold northwest to
north flow pattern aloft across the region. Initially, the
southern end of its frontal system may bring a band of light rain
and mountain snow from northwest to southeast across the region
Sat night, with rain most likely north of Point Conception, and
across eastern L.A. County. Snow levels will drop below 4000 feet
by late Sat night. On Sunday, moist upslope northerly flow will
keep a chance of snow in the mountains, particularly on northern
slopes, through the morning and possibly into the afternoon hours.
Snow levels will drop to 3000 feet Sun morning. Rainfall with
this system should be one quarter of an inch or less in most
areas. Locally higher precipitation amounts are possible on north
slopes of the mountains, and there could be several inches of snow
there. Otherwise, skies will become partly cloudy to mostly sunny
on Sunday and it will be very chilly.

The main effects from this system will likely be widespread strong
northwest to north winds across much of the region Sat night into
Sun night. The combination of strong winds aloft, sharp north to
south gradients, impressive subsidence and abundant cold air
advection should make for a windy time period across the region.
Wind Advisories will likely be needed in many areas, and there is
the potential for damaging wind gusts for which High Wind
Watches/Warnings may be required.

The upper trough will evolved into a closed low as it moves into
eastern Arizona and New Mexico late Sun night, then it will move
into north Texas on Mon. This will allow winds aloft to decrease
across the region, and winds should begin to relax late Sun night
and Mon. However, though skies should be mostly sunny on Mon, and
temps may edge upward, it will still be very chilly. Both Sun
night and Mon night will be quite cold, with freezes possible in
the colder valleys and on the Central Coast, possibly more so Mon
night due to less wind.

A zonal flow pattern will set up across the region on Tue. Skies
will remain mostly clear, and max temps should be up a few
degrees, though still below normal. A trough will begin to dig
southward down the West Coast Tue night and Wed. This should bring
some increase in clouds to the region, with a chance of light rain
possible after Wed. It appears as though that system may also take
an inside track, but there are still some discrepancies between
models at this point.

&&

.AVIATION...04/1304Z.

At 1203Z at KLAX, there was marine layer nor inversion.

Moderate confidence in TAFs due to winds. Good confidence in
largely VFR conds and gusty winds at all sites. Timing of wind
changes may be off by up to 3 hours. KPRB has a 50% chance of
remaining VFR through the morning, and if IFR-MVFR conds do form,
may be briefly.

KLAX...Moderate confidence in TAF through 20Z, then high
confidence. Wind changes could occur 3 hours earlier than
forecast. There is a 20% chance of 25 kt north wind gusts and a
20% chance of the east wind component reaching 8 kt with gusts up
to 12 kt through 18Z Thurs.

KBUR...Moderate confidence in TAF, with lower confidence in winds.
There is a 30% chance for north wind gusts up to 20 kt between
through 15Z Thursday.

&&

.MARINE...04/404 AM.

For all the outer waters and waters along the Central Coast,
Small Craft Advisory (SCA) level winds will likely continue across
the outer waters through the coming weekend, with a brief drop
off Saturday morning. Gale force wind gusts will drop to SCA
levels late tonight for the waters south of the Channel Islands.
There is a 50-60% chance of Gale Force winds for all waters
Saturday evening through night, and a 30% continuing Sunday. Seas
are trending downward and may dip below advisory levels late
tonight, but will likely be at or above SCA levels through Sunday
night.

For the inner waters south of Point Conception, N winds near the
coast will continue through mid morning, bringing a 60% chance of
25-30 kt (locally up to 35 kt) near and south of passes/canyons,
including waters along the Ventura Beaches and south of Santa
Monica into the San Pedro Channel. SCA N-NW winds will continue
across the western Santa Barbara Channel through at least tonight,
with the southern waters dropping off by the afternoon. There is
a 30-40% chance that SCA seas linger across the waters south of
the Channel Islands and the advisory will need to be extended
through the afternoon. Conds will likely drop and remain below
advisory levels for the waters Friday afternoon through Saturday
morning, except for a 30% chance of SCA level N-NE winds late Friday
night nearshore from Pt Mugu to Santa Monica. Then, NW winds will
increase to SCA levels Saturday afternoon, with a 30-40% chance
of Gale Force winds Saturday evening through late night. Winds
will shift N-NE on Sunday morning continuing the chances of Gales
to nearshore locations similar to today. Moderate confidence in
exact heights, but swell heights will increase to between 6 and 11
feet with periods around 15-20 seconds Saturday evening through
Sunday night.

&&

.BEACHES...04/420 AM.

Surf will increase into Thursday, with a return of dangerous rip
currents along the Southwest California coastline. This west swell
with have an initial period of 14-15 seconds. The threat of
coastal flooding will be minimal through Friday. Breaking waves of
10 to 15 ft are expected for the Central Coast, and 7 to 10 ft
with local sets to 12 ft for the Ventura Coast. Los Angeles Coast
will likely see surf of 4 to 7 ft, with local sets to 9 ft. The
largest surf will once again be for west and northwest facing
beaches. For LA/Ventura counties, areas most susceptible to the
higher surf include Ventura, Oxnard, Manhattan Beach, Hermosa
Beach, and Palos Verdes. The Santa Barbara South Coast will see
elevated to potentially high surf conditions of 4 to 7 feet.

For this weekend, swell model projections continue to highlight
another period of high surf, with greatest impacts for the
Central Coast and Ventura Coast. There is a moderate risk of
coastal flooding, especially across the Central Coast early
Saturday morning through Monday morning. Moderate confidence in
this system, however high confidence that coastal flooding
impacts will be less severe than the December 28-30th event.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 3 PM PST this afternoon
      for zones 87-349-350-362-366. (See LAXCFWLOX).
     Wind Advisory in effect until 1 AM PST Friday for zones
      87-88-349>351-358-362-366-367-369>372-374-375-379-380. (See LAXNPWLOX).
     High Surf Advisory in effect until 9 AM PST Monday for zones
      340-346. (See LAXCFWLOX).
     High Wind Warning in effect until 1 AM PST Friday for zones
      352-353-376-378. (See LAXNPWLOX).
     High Surf Advisory in effect until 9 PM PST this evening for
      zone 354. (See LAXCFWLOX).
     Wind Advisory in effect until 10 AM PST this morning for
      zones 356-381-383. (See LAXNPWLOX).
     Winter Weather Advisory in effect until 10 AM PST this
      morning for zone 377. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Friday for
      zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until noon PST today for zone
      655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Saturday for
      zones 670-673. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PST Friday for zone 676. (See LAXMWWLOX).

&&

PUBLIC...DB
AVIATION...Lund
MARINE...Lund
BEACHES...Phillips/Schoenfeld
SYNOPSIS...Cohen/KL

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

In the hours before

Local storm report, Jan 4, 8:52 AM PST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Los Angeles/Oxnard CA
852 AM PST Thu Jan 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Non-Tstm Wnd Dmg 4 WNW Beverly Hills     34.11N 118.46W
01/03/2024                   Los Angeles        CA   Broadcast Media

            Tree down from strong wind gusts last night
            in the Sherman Oaks area. Nearby Beverly
            Hills RAWS wind sensor reported gust to 39
            mph as of 955PM last night.

&&

Cohen

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:26 AM PSTSmall Craft AdvisoryLOX65 hr
Jan 4, 1:08 PM PSTFrost AdvisoryLOXLos Angeles20 hr
Jan 4, 1:08 PM PSTHigh Wind WatchLOXLos Angeles, Santa Barbara, Ventura22 hr
Jan 4, 1:43 PM PSTGale WatchLOX37 hr
Jan 4, 1:43 PM PSTSmall Craft AdvisoryLOX5 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.